Alert archive / Texas / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 46, NWS San Angelo, TX

May 28, 1996Coke County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 1996, 4:21 PM CDT for Coke County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 1996, 4:21 PM CDT (21:21 UTC)
Expired
May 28, 1996, 5:10 PM CDT
In force
49 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Coke County, TX

What was reported inside it

TimeReportWhereRemark
May 28, 4:28 PM CDTHail 1.25Robert Lee, TX
May 28, 5:05 PM CDTHail 0.75Bronte, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:42 AM CDT, 6 hours 39 minutes earlier.

Area forecast discussion, May 28, 9:42 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 AM CDT TUE MAY 28 1996

KSJT DOPPLER RADAR SHOWING COLD FRONT MOVING SOUTH AT ABOUT 20 KTS
WHICH WOULD BRING IT INTO SJT WITHIN AN HOUR.  NO SIGNS OF
DECELERATION WERE INDICATED.  EXPECT THE FRONT TO BECOME STALLED
BEFORE IT GETS TO THE RIO GRANDE BUT SATELLITE VISIBLE IMAGERY
INDICATES SKIES WILL CLEAR OUT IN A HURRY AS IT PUSHES THROUGH.
FRONT APPEARS STRONGER THAN SHOWN BY 00Z ETA RUN BUT SHOULD STILL
WASH OUT BY THIS AFTERNOON AS THE 850 MB TROUGH DEEPENS OVER NEW
MEXICO AND WEST TEXAS.  MODIFIED DRT SOUNDING THIS MORNING SHOWED
POTENTIAL FOR CAPES WELL IN EXCESS OF 3000 J/KG.  THUS THUNDERSTORM
POTENTIAL FOR AREA MAY HAVE BEEN UNDERESTIMATED PREVIOUSLY.
ONLY INHIBITING FACTOR IS SURFACE TEMPERATURES WHICH SHOULD HAVE
NO TROUBLE REACHING MID TO UPPER 90S WITH AMPLE SUNSHINE.  CAP
STRENGTH DOES NOT APPEAR TO BE STRONG ENOUGH TO SUPPRESS CONVECTION
THIS AFTERNOON AS WASHED OUT FRONT SHOULD MODIFY ADAP NUMBERS.  ADAP
CONTINUES TO SHOW GOOD MOISTURE CONVERGENCE AND INCREASINGLY NEGATIVE
LIFTED INDICES.  THUS AFD FOR LBB YESTERDAY LOOKS TO BE ACCURATE
IN PUTTING 30 POPS FOR SJT AREA.  ABI COULD GET A DECENT SHOT AS WELL
WITH LIFTING FRONTAL BOUNDARY TONIGHT.

OAKS

In the hours before

Special weather statement, May 28, 3:41 PM CDT, 40 minutes before
TXZ155-282145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT TUE MAY 28 1996

...A TORNADO WATCH IS IN EFFECT FOR SAN SABA COUNTY UNTIL 9 PM THIS
EVENING...

AT 335 PM...DOPPLER RADAR INDICATED NO PRECIPITATION WITHIN 50 MILES
OF SAN SABA COUNTY.  HOWEVER...A WEAK FRONTAL BOUNDARY WAS LOCATED
FROM NEAR JUNCTION ACROSS SAN SABA COUNTY TO NEAR STEPHENVILLE.   AS
TEMPERATURES RISE TO NEAR THEIR AFTERNOON HIGHS...THUNDERSTORMS ARE
EXPECTED TO DEVELOP RAPIDLY ALONG THIS LINE.

ONCE DEVELOPING...STORMS WILL LIKELY BECOME SEVERE...WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE.  PEOPLE IN
SAN SABA COUNTY SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS AND BE PREPARED TO TAKE ACTION IF THREATENING WEATHER
APPROACHES.  STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:55 PM CDTSevere Thunderstorm WarningSJTCoke30 min
May 28, 5:02 PM CDTTornado WarningSJTCoke, Runnels48 min
May 28, 5:39 PM CDTSevere Thunderstorm WarningSJTRunnels46 min

Nearby

Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.